|Reyetaz is it a P.I. or a non-nuke?
Mar 30, 2005
I would like to know if grapefruit and it's juice,malabsorbe Reyetaz?
| Response from Dr. Young
Atazanavir (Reyataz) is a protease inhibitor, not a non-nuke. The drug requires an acidic environment in the stomach to be optimally absorbed-- as such, the medication should be taken with food and patients should not use potent stomach acid-lowering medications, like omeprazole.
Grapefruit juice has some potential to interact with protease inhibitors, by decreasing the rate of elimination (not absorption) of the medications (tby interfering with liver metabolism), but this effect is, in general, small. Because grapefruit juice is acidic in nature, I don't expect that there should be a significant interactdion with atazayanvir. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Psoriasis After Vaginal Sex Worried I Have HIV
- Runny Nose After Swallowing Blood Worried I Have HIV
- Sore Throat After Broken Condom Worried I Have HIV
- Swollen Lymph Glands After Touching Vagina Worried I Have HIV
- Swollen Lymph Nodes After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Vaginal Discharge After Touching Anus Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.